Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Mar 12, 2015, 9:01 AM CDT for Hardin County, Texas. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2015, 9:01 AM CDT (14:01 UTC)
- Expired
- Mar 12, 2015, 11:00 AM CDT
- In force
- 119 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Hardin County, TX
The radar
The Houston radar (KHGX), 113 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 9:45 AM CDT | FLASH FLOOD | 1 Wsw Lumberton, TX | NEWSPAPER POST SHOWING SIGNIFICANT STREET FLOODING ON JENNY LANE. ONE HOME HAD WATER INTO AT LEAST THE GARAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 417 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
486
WGUS54 KLCH 121401
FFWLCH
TXC199-121600-
/O.NEW.KLCH.FF.W.0001.150312T1401Z-150312T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
901 AM CDT THU MAR 12 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARDIN COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WILDWOOD...THICKET...SOUR LAKE...
SILSBEE...SARATOGA...LUMBERTON...KOUNTZE...
* UNTIL 1100 AM CDT
* AT 855 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS MOVING NORTH AT
20 MPH ACROSS HARDIN COUNTY. DOPPLER RADAR ESTIMATES SHOW 3 TO
5 INCHES OF RAIN HAS FALLEN OVER PORTIONS OF HARDIN COUNTY DURING
THE NIGHT. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS POSSIBLE FOR
THE REMAINDER OF THE MORNING. THIS ADDITIONAL RAINFALL IS LIKELY TO
CAUSE FLOODING...ESPECIALLY OF ROADWAYS AND LOW LYING AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLAGE
MILLS...HONEY ISLAND AND BATSON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3052 9448 3052 9420 3041 9413 3020 9420
3016 9425 3017 9427 3015 9428 3011 9434
3012 9460 3018 9463 3040 9470
$$
RUAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 7:59 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 12, 7:59 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
759 AM CDT THU MAR 12 2015
.AVIATION...WIDESPREAD RAIN, AREAS OF BR/FG, AND A FEW THUNDERSTORMS
WILL OCCUR THIS MORNING WITH RAIN COVERAGE GRADUALLY DECREASING
THIS AFTERNOON AND TONIGHT. LIFR AND IFR CEILINGS WILL BE COMMON
THIS MORNING AND LINGER THROUGH THE AFTERNOON AND EVENING AS A
WEAK GULF LOW WORKS INTO THE REGION. EAST TO NE WINDS AT AROUND 10
KTS WILL LINGER THROUGH THE MORNING.
&&
.PREV DISCUSSION... /ISSUED 528 AM CDT THU MAR 12 2015/
DISCUSSION...
PERSISTENT AREA OF RAIN THAT DEVELOPED YESTERDAY EVENING OVER EAST
TEXAS...AND CONTINUING AT THIS HOUR...WAS DEPICTED QUITE WELL
YESTERDAY BY BOTH GLOBAL AND HIGH RESOLUTION MODEL DATA WHICH
SHOWED A QPF MAXIMUM IN THIS AREA ASSOCIATED WITH AN ENHANCED AREA
OF LL CONVERGENCE. ODDLY ENOUGH...THEIR INITIALIZATIONS TODAY ARE
NOT QUITE AS STELLAR...WITH MOST MODELS DISPLACING THE QPF MAX A
LITTLE TOO FAR WEST.
NONETHELESS...THERE IS BROAD CONSENSUS ON THIS FOCUSED AREA
WEAKENING AND/OR LIFTING NORTH WITH TIME IN FAVOR OF MORE
AREAWIDE AND WIDESPREAD RAINFALL AS THE LEAD SHORTWAVE OVER E TX
LIFTS OUT AND A SECONDARY VORT LOBE OVER OLD MEXICO LIFTS NE
THROUGH THE WRN GULF. RECENT RADAR IMAGERY SUGGESTS THIS PROCESS
MAY ALREADY BE UNDERWAY WITH CONVECTION DEVELOPING OVER THE
COASTAL WATERS AND SPREADING NORTH INTO SOUTHERN LOUISIANA. THIS
LATTER FEATURE IS ULTIMATELY WHAT WILL LIFT THE LOW/MID LEVEL AND
ATTENDING SFC LOW OVER SE TX AND THE NW GULF NORTHWARD THROUGH THE
SABINE RIVER VALLEY OVER THE NEXT 24 TO 36 HRS.
THE DEEP MSTR AXIS OVER THE REGION WILL GRADUALLY SHIFT
EASTWARD TONIGHT AND TOMORROW...WITH RAINS FINALLY ENDING FROM
WEST TO EAST ON FRIDAY AS RELATIVELY DRIER AIR IS ADVECTED IN FROM
THE SOUTHWEST. THE WEEKEND INTO THE START OF NEXT WEEK LOOKS
GENERALLY DRY AS THE UPPER TROF TO THE WEST RELOADS AND
RETROGRADES A BIT WWD...THOUGH ENOUGH MSTR WILL LINGER TO PROVIDE A
FAIR AMT OF CLOUD COVER. RAIN CHANCES RETURN TOWARD MID WEEK AS
THE TROF BEGINS TO LIFT OUT.
13
MARINE...
A WEAK AREA OF LOW PRESSURE OVER THE NORTHWEST GULF WILL CONTINUE
MOVING NORTH AND PASS THROUGH THE SABINE RIVER VALLEY TODAY AND
TONIGHT. MODERATE EAST WINDS WILL CONTINUE THIS MORNING IN ADVANCE
OF THE LOW. RAINS WILL CONTINUE ALONG WITH A FEW
THUNDERSTORMS...ENDING SLOWLY FROM WEST TO EAST TONIGHT INTO
FRIDAY AS THE LOW PULLS AWAY TO THE NORTHEAST. WESTERLY WINDS ARE
EXPECTED IN THE WAKE OF THE LOW.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 67 58 66 55 72 / 90 40 20 10 10
KBPT 64 57 69 54 73 / 80 30 10 10 10
KAEX 68 59 68 54 73 / 100 70 30 10 10
KLFT 70 62 69 56 74 / 90 70 30 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL NOON CDT TODAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO
CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, Mar 12, 5:53 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 553 AM CDT THU MAR 12 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 131100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 553 AM CDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SURFACE LOW OVER THE NORTHWEST GULF IS FORECAST TO LIFT NORTHWARD TODAY AND TONIGHT THROUGH THE COASTAL WATERS AND SABINE RIVER VALLEY. WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS ARE EXPECTED. LOCALLY HEAVY RAINFALL IS POSSIBLE. THERE IS ALSO A MARGINAL RISK OF SEVERE WEATHER...WITH ATMOSPHERIC WIND PROFILES INDICATING THE POTENTIAL FOR AN ISOLATED SEVERE THUNDERSTORM PRODUCING DAMAGING WIND GUSTS OR A BRIEF/WEAK TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE LOW WILL BEGIN TO PULL OFF TO THE NORTHEAST ON FRIDAY...WITH RELATIVELY DRIER AIR FILTERING IN FROM THE SOUTHWEST. RAINS ARE EXPECTED TO GRADUALLY END FROM WEST TO EAST. DRIER WEATHER IS EXPECTED OVER THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. GMZ430-432-435-450-452-455-470-472-475-131100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 553 AM CDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SURFACE LOW OVER THE NORTHWEST GULF IS FORECAST TO LIFT NORTHWARD TODAY AND TONIGHT THROUGH THE COASTAL WATERS AND SABINE RIVER VALLEY. WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS ARE EXPECTED. LOCALLY HEAVY RAINFALL REDUCING VISIBILITY TO LESS THAN ONE NAUTICAL MILE IS POSSIBLE. THERE IS ALSO A MARGINAL RISK OF SEVERE WEATHER...WITH ATMOSPHERIC WIND PROFILES INDICATING THE POTENTIAL FOR AN ISOLATED SEVERE THUNDERSTORM PRODUCING DAMAGING WIND GUSTS OR A BRIEF/WEAK WATERSPOUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE LOW WILL BEGIN TO PULL OFF TO THE NORTHEAST ON FRIDAY...WITH RELATIVELY DRIER AIR FILTERING IN FROM THE SOUTHWEST. RAINS ARE EXPECTED TO GRADUALLY END FROM WEST TO EAST. DRIER WEATHER IS EXPECTED OVER THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 13
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:02 PM CDT | River Flood Warning | LCH | Newton, Orange | 8 days |
| Mar 11, 10:10 PM CDT | River Flood Warning | LCH | Jasper, Tyler | 128 days |
| Mar 12, 3:43 AM CDT | Areal Flood Advisory | LCH | Hardin, Jefferson | 3 hr |
| Mar 12, 4:34 AM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Tyler | 3 hr |
| Mar 12, 7:23 AM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Tyler | 3 hr |
| Mar 12, 9:35 AM CDT | River Flood Watch | LCH | 10 days | |
| Mar 12, 10:50 AM CDT | Areal Flood Advisory | LCH | Jasper, Tyler | 115 min |
| Mar 12, 10:59 AM CDT | Areal Flood Advisory | LCH | Hardin | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.